Alert archive / Florida / Rip Current Statements in 2017
Rip Current Statement 13, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this rip current statement at Mar 31, 2017, 4:32 AM EDT for 6 counties in Florida. It took effect at Mar 31, 2017, 8:00 AM EDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2017, 4:32 AM EDT (08:32 UTC)
- In effect from
- Mar 31, 2017, 8:00 AM EDT
- Expired
- Mar 31, 2017, 8:00 PM EDT
- In force
- 12 hr
- Issued by
- NWS Tampa Bay, FL
Counties Charlotte County, FL, Hillsborough County, FL, Lee County, FL, Manatee County, FL, Pinellas County, FL, Sarasota County, FL
The radar
The Tampa radar (KTBW), 44 km from the middle of the area, began a volume at 08:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 00:00Z, 8.5 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- -81 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
624 WHUS42 KTBW 310832 CFWTBW URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 432 AM EDT FRI MAR 31 2017 FLZ050-151-155-160-162-165-010000- /O.NEW.KTBW.RP.S.0013.170331T1200Z-170401T0000Z/ PINELLAS-COASTAL HILLSBOROUGH-COASTAL MANATEE-COASTAL SARASOTA- COASTAL CHARLOTTE-COASTAL LEE- 432 AM EDT FRI MAR 31 2017 ...HIGH RIP CURRENT RISK IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING... THE NATIONAL WEATHER SERVICE IN TAMPA BAY RUSKIN HAS ISSUED A HIGH RIP CURRENT RISK, WHICH IS IN EFFECT FROM 8 AM EDT THIS MORNING THROUGH THIS EVENING. * RIP CURRENT TIMING...THIS MORNING INTO EARLY EVENING * RIP CURRENT IMPACTS...STRONG AND DANGEROUS RIP CURRENTS ARE FORECAST WHICH WILL BE HAZARDOUS FOR THOSE IN THE SURF ZONE. PRECAUTIONARY/PREPAREDNESS ACTIONS... RIP CURRENTS ARE POWERFUL CHANNELS OF WATER FLOWING QUICKLY AWAY FROM SHORE...WHICH OCCUR MOST OFTEN AT LOW SPOTS OR BREAKS IN THE SANDBAR AND IN THE VICINITY OF STRUCTURES SUCH AS GROINS... JETTIES AND PIERS. HEED THE ADVICE OF LIFEGUARDS...BEACH PATROL... FLAGS AND SIGNS. IF YOU BECOME CAUGHT IN A RIP CURRENT...YELL FOR HELP. REMAIN CALM...DO NOT EXHAUST YOURSELF AND STAY AFLOAT WHILE WAITING FOR HELP. IF YOU HAVE TO SWIM OUT OF A RIP CURRENT...SWIM PARALLEL TO SHORE AND BACK TOWARD THE BEACH WHEN POSSIBLE. DO NOT ATTEMPT TO SWIM DIRECTLY AGAINST A RIP CURRENT AS YOU WILL TIRE QUICKLY. && $$ HTTP://WWW.WEATHER.GOV/TAMPA
What forecasters said that day
The local office's own words before this rip current statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this rip current statement went out at Mar 31, 3:44 AM EDT, 48 minutes earlier.
Area forecast discussion, Mar 31, 3:44 AM EDT, 48 minutes before
Area Forecast Discussion
National Weather Service Tampa Bay Ruskin FL
344 AM EDT Fri Mar 31 2017
.SHORT TERM (Today-Saturday)...
Fast progressive upper pattern continues with upper low
over the Ohio River Valley this morning moving eastward up
the Mid Atlantic region tonight. Abundant and complex upper
energy field wrapping around the E-S quadrants of the upper
system pushing cold front through the Deep South today.
Morning satellite imagery and analysis showing initial vort
max producing E Gulf convection well ahead of surface
front as secondary larger vort max to push front and another
area of convection into the FL Peninsula later this afternoon.
Latest hi-rez guidance showing several broken lines/areas of
activity today as the system moves eastward. Have kept 30-50
Pops areawide but some areas will receive some beneficial
rains while other areas may only get light amounts. Increasing
and gusty SW winds to produce breaking waves around 1-3 ft along
area beaches creating the threat of rip currents today.
Tonight into Saturday, dry NW flow aloft as upper ridging begins
to build into the region while the frontal boundary stalls
over S FL, patchy overnight fog possible areawide. Expect
drier sensible weather conditions but temps will remain warm.
.LONG TERM (Saturday Night - Thursday)...
During the second half of the weekend, mid to upper level ridging
will be shifting east into Florida from the Gulf of Mexico as
an amplified short wave trough slides through the southern Plains.
At the surface, high pressure covering much of the eastern CONUS
on Sunday will be forced east into the Atlantic Sunday night
and Monday as the surface low and cold front associated with
the short wave trough pushes in. Although this trough and
surface low will lift well north of the area, the front will
drag through the Florida Peninsula Monday afternoon and
evening, with increasing chances of rain and thunder, mainly
from around Interstate 4 north through the Nature Coast. As
the trough moves out Tuesday, the front will linger across
the Florida Peninsula and slowly dissipate, with low end
rain chances expected Tuesday and Wednesday, mainly across
the central and southern portions of the forecast area. With
the trough tracking north of Florida, temperatures will not
drop significantly, and highs on Tuesday and Wednesday are
forecast to still climb into the low to mid 80s.
By Wednesday night and Thursday, a broad longwave trough will be
building into the central and eastern CONUS, dragging a stronger
surface front into northern Florida. Rain and thunderstorm chances
look to increase from north to south Wednesday night and Thursday,
with abundant clouds also keeping high temperatures down a bit more
Thursday afternoon, generally from the mid 70s to low 80s.
&&
.AVIATION...
Mainly VFR conditions expected as a cold front moves through
the area today with increasing and gusty SW winds and a chance
of showers and isolated thunderstorms. Will continue VCSH until
additional heating may support VCTS this afternoon. Possible
brief MVFR cigs/vsby with stronger convection but low confidence
in timing and location of this so have kept out of TAFs for now.
&&
.MARINE...
A cold front to move over the E Gulf waters today with a broken
line of scattered showers and a few thunderstorms. Southwest
winds to increase becoming gusty in the SCEC range over the
offshore waters this morning into afternoon. High pressure to
quickly build into the region tonight and Saturday with subsiding
winds and seas. Another front is expected to move through the
region late Monday into Tuesday with increasing winds/seas,
a chances for showers and storms, and SCEC to SCA conditions.
&&
.Preliminary Point Temps/PoPs...
TPA 80 66 82 64 / 50 10 10 0
FMY 83 67 86 64 / 30 10 10 0
GIF 84 63 88 62 / 40 10 10 0
SRQ 78 64 80 61 / 50 10 10 0
BKV 82 57 86 54 / 50 10 10 0
SPG 80 67 82 67 / 50 10 10 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk from 8 AM EDT this morning through
this evening for Coastal Charlotte-Coastal
Hillsborough-Coastal Lee-Coastal Manatee-Coastal
Sarasota-Pinellas.
Gulf waters...None.
&&
SHORT TERM/AVIATION/MARINE/FIRE WEATHER...25/Davis
MID TERM/LONG TERM/DECISION SUPPORT...18/FlemingHazardous weather outlook, Mar 31, 3:47 AM EDT, 45 minutes before
Hazardous Weather Outlook National Weather Service Tampa Bay Ruskin FL 347 AM EDT Fri Mar 31 2017 FLZ043-050-052-056-057-061-139-142-148-149-151-155-160-162-165- 239-242-248-249-251-255-260-262-265-GMZ830-836-850-853-856-870- 873-876-312000- Sumter-Pinellas-Polk-Hardee-Highlands-DeSoto-Coastal Levy- Coastal Citrus-Coastal Hernando-Coastal Pasco- Coastal Hillsborough-Coastal Manatee-Coastal Sarasota- Coastal Charlotte-Coastal Lee-Inland Levy-Inland Citrus- Inland Hernando-Inland Pasco-Inland Hillsborough-Inland Manatee- Inland Sarasota-Inland Charlotte-Inland Lee-Tampa Bay waters- Charlotte Harbor and Pine Island Sound- Coastal waters from Tarpon Springs to Suwannee River FL out 20 NM- Coastal waters from Englewood to Tarpon Springs FL out 20 NM- Coastal waters from Bonita Beach to Englewood FL out 20 NM- Waters from Tarpon Springs to Suwannee River FL out 20 to 60 NM- Waters from Englewood to Tarpon Springs FL out 20 to 60 NM- Waters from Bonita Beach to Englewood FL out 20 to 60 NM- 347 AM EDT Fri Mar 31 2017 This Hazardous Weather Outlook is for West Central And Southwest Florida. .DAY ONE...Today and Tonight. ...THUNDERSTORM IMPACT... Thunderstorms are expected today along and ahead of a weak cold front. A few of the thunderstorms may be capable of producing gusty winds, locally heavy rains, and deadly lightning strikes. ...RIP CURRENT IMPACT... Surf building to around 2 feet and onshore winds will create a high risk of rip currents today. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. ...THUNDERSTORM IMPACT... Showers and thunderstorms will move into the area Monday and Monday night along and ahead of another cold front. The front will then stall across the Florida Peninsula with lingering thunderstorm chances Tuesday and Wednesday. Another system will bring higher storm chances Wednesday night and Thursday. The strongest thunderstorms will be capable of producing gusty winds, locally heavy rains, and deadly lightning strikes. ...MARINE IMPACTS... Winds are expected to increase over the Gulf waters north of Tampa Bay to Small Craft Advisory levels on Monday ahead of a cold front. Marine conditions will quickly improve Monday night. .SPOTTER INFORMATION STATEMENT... Spotters should monitor the weather and self activate if needed. Fleming
Nearby
Rip Current Statements in Florida, 2017Every rip current statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.